What happened when my son had his vaccinations?
My son had his vaccinations for chicken pox and the flu and now there is a little knot under the skin where he had the injection done. Will this go away? Should I take him back to the doctor for it?
The small knot that you feel under your son's skin is most likely just a small immune reaction to the vaccine itself. These are quite common and are usually benign. What can happen is that a group of immune cells move into the skin in response to the vaccine to try and fight what they think is an infection. They create a small granuloma (the bump) that hangs out for a while and then goes away. The bump could also be a small piece of connective tissue that you are just noticing now after the injection. Despite this probably being a benign thing, you should still be seen by a doctor. Any time you notice any possible reaction to any treatment that a doctor provides, you should always return to be seen. Thus, I suggest that you schedule an appointment for your son to see his pediatrician. He or she can examine your son's injection site and determine if this reaction requires any treatment. If there is any question of what it is, his doctor may take a look at the bump using an ultrasound machine. Most likely his doctor will give you reassurance that your son's little knot is going to go away soon.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- What exams results should I expect at my premature baby follow up?
- What DNA tests are needed if the doctor thinks my child has Down's Syndrome?
- What are the signs of stress in children?
- My son of 5 has a red bruise-like skin condition on his legs. What should we do?
- Can antidepressants cause eye problems?
Need More Info?